How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Theresa Your Own Question
Theresa, A Voice for Your Pet
Category: Dog
Satisfied Customers: 8007
Experience:  19+ years experience in small animal medicine
Type Your Dog Question Here...
Theresa is online now
A new question is answered every 9 seconds

My 10 year old yorkie has torn ligaments in his knee. Hes

Resolved Question:

My 10 year old yorkie has torn ligaments in his knee. He's waiting for an operation (next tuesday) and yesterday had a general anaesthetic and x rays. Hes been relatively ok until a couple of hours ago when he started vomiting. He's been sick 5 times now including just after his Metacam dose. He's vomiting again as I write this. Could this be reaction to the anaesthetic? I don't know what to do about his pain relief now as I understand Metacam overdose can be dangerous, but I don't want him in pain. Will the drug have been vomited up when he was sick 2-3 minutes after I gave it to him.
Submitted: 3 years ago.
Category: Dog
Expert:  Theresa replied 3 years ago.

Theresa :

Hello. One of the biggest things with metacam is that if the pet is vomiting the drug needs to be stopped as this can actually be the cause of the vomiting and it can cause ulcers in susceptible animals.

Theresa :

I would not continue to give this medication and contact your doctor about trying a different type of pain relief like tramadol and no further anti inflammatories for a least until the surgery. In his case I would avoid NSAIDS even at that time and stay with tramadol.

Theresa :

Yes, it is possible that the anesthesia has caused some residual issues that may resolve over time but due to the seriousness of what NSAIDS can cause I would err on the side of caution and stop that medication. Contact your vet for other options.

Theresa and 2 other Dog Specialists are ready to help you
Customer: replied 3 years ago.
Thank you - I'll contact my vet and stop the medication. thanks for your help.
Expert:  Theresa replied 3 years ago.
Let me know how your little one is feeling and how things have gone after surgery.

Related Dog Questions